• Xenforo Cloud has scheduled an upgrade to XenForo version 2.2.16. This will take place on or shortly after the following date and time: Jul 05, 2024 at 05:00 PM (PT) There shouldn't be any downtime, as it's just a maintenance release. More info here

roaccutane and depression?

Lard-ass

Sodomizer
Joined
Feb 15, 2005
Messages
1,422
Reaction score
0
Anyone here use roaccutane (medicine against severe acne) and feeling like shit?
The usage of roaccutane has been linked to depression.
I feel depressed from time to time and woundering if anyone in S&P using roaccutane has similar experiences.

One the bright side. Lifting makes my life meaningful. Feeling happy when Im lifting. Sad but true :D


(didnt know wich forum to post in but I choose S&P since I spend a lot of time here)
 
Yeah that medicine is a killer! Its effective as shit though.. But you will be a happy man when your of that shit, and rid of the acne. I remember that using it took a toll on me, but it was like 8 years ago or something (shit im getting old..) so I have banished most memorys of it from my mind..
 
if im not mistaken accutane also dries your shit out. probably not good for lifting but thats just my guess.
 
I've used accutane. It is SUPER effective on acne. I never had any mood swings or depression. Doctors never mentioned any emotional side effects until that one douchebag kid flew a Cesna into an office building a few months after 9-11.

Men don't have feelings.
 
The last 8 years I have gone through 6 cycles of roaccutane (totally 35 or so months) and still have to take the medicine during the summers to avoid looking like a 15-yearold teenage disaster in the face.


And ther are links between roaccutane and depression, but they dont know how strong the relation is.
My doctor always asks me if I ore any familymember have a history of mental illness.
 
Lard-ass said:
The last 8 years I have gone through 6 cycles of roaccutane (totally 35 or so months) and still have to take the medicine during the summers to avoid looking like a 15-yearold teenage disaster in the face.


And ther are links between roaccutane and depression, but they dont know how strong the relation is.
My doctor always asks me if I ore any familymember have a history of mental illness.


Did they ask you about that before the wannabe jihadist self-selected out of the gene pool? I was under the impression that most docs didn't before that point.
 
Im not saying that Roaccutane is bad medicine, I praise the lord that it exists, and without it I would defenitely be suicidal, and I know newspapers and TV-news always blowing things out of proportions.
My doctor did her phd dissertation on roaccutane so shes probably knows her stuff, and there are according to her reports on depression and roaccutane, especielly IF you have a history of mental illness of some kind. But they dont know how big risk is for "normal" people.Just wanted to hear from other people with experiences.

from my experience, moodswings and feeling depressed isnt good for training at all. After some down days, I always get shitty results despite enjoying training, keeping a good diet and program. Its like my body dont respond to training when Im down...
 
Right on. I never had any mental problems with it. I only went through 1 cycle though...
 
Hey Lard ass. I have struggled with depression myself man. Don't let yourself get focused on it. I;m not sure about the drug or the side effects but I truly hope you can keep your head up. Focus on all the good things in your life bro. You will pull through this in time man.
 
thanx Rickdog.

Training is my way of keeping my head up. Its when I started spending time here on Sherdog I got motivated to train hard again.
 
Lard-ass said:
Anyone here use roaccutane (medicine against severe acne) and feeling like shit?
The usage of roaccutane has been linked to depression.
I feel depressed from time to time and woundering if anyone in S&P using roaccutane has similar experiences.

One the bright side. Lifting makes my life meaningful. Feeling happy when Im lifting. Sad but true :D


(didnt know wich forum to post in but I choose S&P since I spend a lot of time here)


Accutane is contraindicated for psychiatric disorders since it may cause depression, suicidal ideation. Its should be in the warnings found in the box.
http://www.rocheusa.com/products/accutane/pi.pdf
 
Thanx nbhfan, I quote (from the source linked)

"Accutane may cause depression, psychosis and, rarely, suicidal ideation,
suicide attempts, suicide, and aggressive and/or violent behaviors."

That doesnt sound good. haha

but on the other hand, looking to disgusting and getting a low self esteem and not be able to get some pussy when your a teenager, should get anyone suicidal. :D

Seriously though, those with severe mental issues should probably stay away from it.
 
From what I have heard, this stuff works. However there is a significant portion of pple who get relapses, n they r back to square one. any info on this?
 
i used it for mild treatment when i was 16 and got no side effects except for lower back pain.
 
thecas said:
From what I have heard, this stuff works. However there is a significant portion of pple who get relapses, n they r back to square one. any info on this?


With roaccutane you
 
I thought that stuff was banned or taken off the market.

From what I've heard about it, I'd take my chances with turpentine.
 
just by using it the now. if my face becomes a mess again they better let me back on it.

personally i don't see how you can possibly depressed when using it.
 
i was on it beofre but i was on 80 mg and i did have mood swings, i snapped on a couple of people, and i even told some 40 yealr white trash broad that i would punch her lights out, but some of that did have to do with the fact that i was not in a good place at the time, dead end job, no foreseable future and mixed with accutane i was just an angry guy. but know im off accutane with no acne and im in college and feeling much more happy.
 
you guys all in america? 'cause i'm in the UK and I at first was taking 20mg a day then for the last 6 weeks 40mg a day, I don't they'd prescribe as much as 70 odd over here. That must be leathal for dry skin, still its going to fair clear up your bad skin
 
Everybody needs different doses/day of roaccutane. Your upping the dose until your skin is dry, that means no greasy face when you wake up in the morning. The roaccutane kicks in at a certain mg/day.

For me I needed 80 to 100 mg/day the first cycle. At first I did 60 mg/day and nothing at all happened so the doctor stepped up the dose. Now, I get the same results just by using 20 mg/day. So, the longer (more cycled completed) you
 
Back
Top